MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383531
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that there was a perforation in the tubing.Venipuncture was performed and during permeabilization of the catheter, a perforated silicone extension was found leaking saline.A new puncture was necessary due to the problem with the device.
 
Additional Manufacturer Narrative
A device history record review was completed by our quality engineer team for provided material number 383531 and lot number 5086153.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect, and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Additional information received.See b.Describe event or problem.
 
Event or Problem Description
Additional information received on 23-mar-2026.Thus, based on the reported description: "a venous puncture was performed, and during catheter flushing, a perforated section of the silicone tubing was observed, with leakage of saline solution.A new puncture was necessary due to the problem presented by the device," here is the information we have: when was the problem/defect identified: before, during, or after use? a: during was there any harm to the patient's health? if yes, please explain in detail.No can you provide photos and/or videos of the product showing the defect? we do not have any.

Brand Name
NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24583341
Report Number1710034-2026-00269
Device Sequence Number16070895
Product Code FOZ
UDI-Device Identifier00382903835317
UDI-Public(01)00382903835317(11)250327(17)280229(10)5086153
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383531
Device Lot Number5086153
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by ManufacturerNot provided
03/31/2026
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date03/26/2026
04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown